Vol. 13, No. 5, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Peg solitaire in three colors on graphs

Tara C. Davis, Alexxis De Lamere, Gustavo Sopena, Roberto C. Soto, Sonali Vyas and Melissa Wong

Vol. 13 (2020), No. 5, 791–802
Abstract

Peg solitaire is a classical one-person game that has been played in various countries on different types of boards. Numerous studies have focused on the solvability of the games on these traditional boards and more recently on mathematical graphs. In this paper, we go beyond traditional peg solitaire and explore the solvability on graphs with pegs of more than one color and arrive at results that differ from previous works on the subject. This paper focuses on classifying the solvability of peg solitaire in three colors on several different types of common mathematical graphs, including the path, complete bipartite, and star. We also consider the solvability of peg solitaire on the Cartesian products of graphs.

Keywords
peg solitaire, combinatorial games, games on graphs
Mathematical Subject Classification 2010
Primary: 05C57
Secondary: 91A43
Milestones
Received: 13 September 2019
Revised: 26 March 2020
Accepted: 6 August 2020
Published: 5 December 2020

Communicated by Joseph A. Gallian
Authors
Tara C. Davis
Department of Mathematics
Hawaii Pacific University
Honolulu, HI
United States
Alexxis De Lamere
Department of Mathematics
Hawaii Pacific University
Honolulu, HI
United States
Gustavo Sopena
Department of Mathematics
California State University
Fullerton, CA
United States
Roberto C. Soto
Department of Mathematics
California State University
Fullerton, CA
United States
Sonali Vyas
Department of Mathematics
California State University
Fullerton, CA
United States
Melissa Wong
Department of Mathematics
California State University
Fullerton, CA
United States